MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this complaint was returned to shockwave for investigation.The reported complaint of unable to deflate the balloon and remove the catheter could not be definitively confirmed.Based on the additional information received, the physician believes that the ivl balloon was caught on the patient's calcium and all components of the catheter were successfully removed from the patient.A review of the lot history record (lhr) indicates that the device met all inspection criteria prior to shipping.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) balloon was used in a patient who underwent a procedure to treat a chronic total occlusion (cto) at the right coronary artery (rca).Access was obtained via femoral artery.After 40 pulses were delivered, the physician deflated the balloon to pull it out however, the balloon would not deflate and could not be removed.The physician cut off the hub of the ivl catheter and used a guide extension to help remove the catheter.The balloon was able to be withdrawn as soon as the guide extension added additional support and changed the angle of the balloon.The ivl balloon came out intact, minus the hub that was cut off to advance the guide extension over the balloon.Additionally, the physician believes the balloon got snagged on calcium.Post ivl, rotational atherectomy was performed and was followed with drug eluting stent (des) placement.There was no patient injury reported.No additional information was provided.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key13980799
Report Number3015053858-2022-00021
Device Sequence Number12260789
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(10)A211130J
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA211130J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRUG ELUTING STENT (MEDTRONIC); GUIDE EXTENSION (UNKNOWN MANUFACTURER); ROTATIONAL ATHERECTOMY INSTRUMENT (UNK MFR)
Patient SexUnknown